Alert archive / South Dakota / Wind Advisories in 2012
Wind Advisory 18, NWS Aberdeen, SD
NWS Aberdeen, SD issued this wind advisory at Apr 27, 2012, 3:59 AM CDT for 16 counties in South Dakota. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 27, 2012, 3:59 AM CDT (08:59 UTC)
- Expired
- Apr 27, 2012, 10:24 AM CDT
- In force
- 6 hr
- Issued by
- NWS Aberdeen, SD
Counties Buffalo County, SD, Campbell County, SD, Corson County, SD, Dewey County, SD, Edmunds County, SD, Faulk County, SD, Hand County, SD, Hughes County, SD, Hyde County, SD, Jones County, SD, Lyman County, SD, McPherson County, SD, Potter County, SD, Stanley County, SD, Sully County, SD, Walworth County, SD
The radar
The Aberdeen radar (KABR), 135 km from the middle of the area, began a volume at 09:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 9.0 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2532 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
989 WWUS73 KABR 270859 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 359 AM CDT FRI APR 27 2012 ...A STRONG LOW PRESSURE SYSTEM BRINGS STRONG WINDS TO THE NORTHERN PLAINS TODAY... .A TIGHT PRESSURE GRADIENT WILL BE MAINTAINED ACROSS THE NORTHERN PLAINS TODAY. AS SUCH...STRONG SOUTHEAST WINDS WILL OCCASIONALLY RISE TO AROUND 30 MPH SUSTAINED WITH GUSTS AS HIGH AS 45 MPH. THIS PHENOMENON HAS ALREADY BEEN OBSERVED A FEW TIMES OVER THE PAST 6 OR 7 HOURS ACROSS PORTIONS OF CENTRAL SOUTH DAKOTA. SDZ003>005-009-010-015>017-033>037-045-048-051-272100- /O.NEW.KABR.WI.Y.0018.120427T0859Z-120428T0100Z/ CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK- STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA... MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...FAULKTON... FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER...MURDO... PRESHO...FORT THOMPSON 359 AM CDT FRI APR 27 2012 /259 AM MDT FRI APR 27 2012/ ...WIND ADVISORY IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING. * TIMING...FROM NOW THROUGH SHORTLY BEFORE SUNSET THIS EVENING STRONG SOUTHEAST WINDS WILL OCCUR. * WINDS...SUSTAINED WIND SPEEDS WILL VARY FROM 20 TO 35 MPH THROUGHOUT THE DAY...AND GUSTS COULD REACH 45 MPH. * IMPACTS...HIGH PROFILE VEHICLES WILL HAVE A DIFFICULT TIME TRAVELING IN TODAY'S WINDS...AND COMBINED WITH ONGOING RAINY CONDITIONS WILL MAKE LESS THEN IDEAL ROAD CONDITIONS ON WHICH TO TRAVEL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ DORN
1 follow-up statement
072 WWUS73 KABR 271524 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 1024 AM CDT FRI APR 27 2012 ...WIND ADIVISORY CANCELLED... .SOUTHEAST WINDS WILL BE BETWEEN 20 TO 35 MPH TODAY REAMINING BELOW WIND ADVISORY CRITERIA. SDZ003>005-009-010-015>017-033>037-045-048-051-271630- /O.CAN.KABR.WI.Y.0018.000000T0000Z-120428T0100Z/ CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK- STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA... MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...FAULKTON... FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER...MURDO... PRESHO...FORT THOMPSON 1024 AM CDT FRI APR 27 2012 /924 AM MDT FRI APR 27 2012/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WIND ADVISORY. $$ MOHR
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at Apr 27, 12:32 AM CDT, 3 hours 27 minutes earlier.
Area forecast discussion, Apr 27, 12:32 AM CDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ABERDEEN SD 1232 AM CDT FRI APR 27 2012 .UPDATE... NEW AVIATION DISCUSSION BELOW. LIMITED CHANGES TO FORECAST THIS EVENING. SPOTTY PRECIPITATION EARLIER THIS EVENING HAS CONGEALED INTO A BROADER AREA OF LIGHT RAIN BETWEEN PIERRE AND HURON. EASTWARD PROPAGATION HAS BEEN HAMPERED BY CONTINUOUS FLOW OF DRY AIR. WINDS HAVE ALSO NOT RESPONDED AS LOW INTENSIFIES...HOWEVER PREVIOUS FORECAST INCREASE OVERNIGHT CONTINUES TO LOOK LIKE THE REASONABLE SOLUTION. SOME LOCATIONS ARE CLOSE TO REACHING LOWS IN RAIN COOLED AIR...SETTLING RIGHT AROUND LOW/MID 40S...DO NOT ANTICIPATE THEM TO FALL MUCH LOWER OVERNIGHT. && .PREVIOUS DISCUSSION... .SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT THERE ARE SEVERAL CHALLENGES FACING THE SHORT TERM AND WILL ADDRESS THEM BELOW. AN UPPER LEVEL CLOSED LOW CURRENTLY OVER SOUTHERN NEVADA IS AIDING IN BRINGING MOISTURE NORTHWARD ALONG THE FRONT RANGE OF THE ROCKIES. A SURFACE HIGH PRESSURE OVER NORTHERN MN WILL CONTINUE TO DEFLECT THE INCREASING LLM WEST OF THE CWA UNTIL LATER THIS EVENING. BY 6Z TONIGHT...THE UPPER LEVEL LOW SHOULD BE LOCATED OVER COLORADO WITH MOISTURE FINALLY BEGINNING TO ADVECT TOWARD THE EASTERN CWA. DECENT MID LEVEL FRONTOGENESIS SHOULD OVER COME THE DRY AIR IN THE LOWER LEVELS OF THE ATMOSPHERE IS RESULT IN LIGHT TO MODERATE RAIN SHOWERS. ON FRIDAY...THE UPPER LEVEL LOW WILL SLOWLY MOVE FROM COLORADO TOWARD THE CENTRAL PLAINS. THIS LOW WILL WEAKEN AS A STRONGER H5 LOW PRESSURE MOVES OVER THE NORTHERN HIGH PLAINS. MODELS ARE STRUGGLING WITH THE PLACEMENT OF THIS STRONGER STORM SYSTEM WITH THE NAM/GEM BEING FURTHER NORTH INTO NORTHERN MT...AND THE GFS SOUTH...OR OVER WESTERN SD. WILL GO WITH A BLEND OF THESE MODELS WHICH WOULD SHOW A DRY SLOT MOVING NORTHEASTWARD ACROSS THE REGION DURING THE AFTERNOON HOURS ON SATURDAY. THOUGHT ABOUT LOWERING POPS TO SCHC IN THE SW CWA...BUT WITH MODEL UNCERTAINTY WILL MAINTAIN A CHC POP FOR NOW. WINDS LATE TONIGHT AND THROUGH THE DAY ON FRIDAY MAY REACH WIND ADVISORY CRITERIA. LAMP GUIDANCE FOR THE WESTERN CWA IS SHOWING SUSTAINED WINDS OF 25 KNOTS WITH GUSTS AROUND 40 KNOTS DEVELOPING TONIGHT. WILL NOT ISSUE A WIND ADVISORY AT THIS TIME DUE TO WINDS BEING MARGINAL. WINDS WILL LIKELY INCREASE ON FRIDAY AND THE NIGHT SHIFT MAY CONSIDER AN ADV AT THAT TIME. THE LAST ISSUE IS WHETHER OR NOT SNOW OCCURS LATE FRIDAY NIGHT/SATURDAY MORNING. WITH THE LACK OF SIGNIFICANT CAA AND A SMALL SNOW GROWTH REGION...ACCUMULATING SNOW SEEM HIGHLY UNLIKELY. THUS HAVE REMOVED SNOW ACCUMULATIONS...BUT WILL MAINTAIN A MIXTURE OF RAIN/SNOW. .LONG TERM...SUNDAY THROUGH THURSDAY THE OPERATIONAL MODELS AND GFS ENSEMBLES SHOW VERY GOOD AGREEMENT THROUGH THE LONG TERM WITH THE LONG WAVE PATTERN. THE PERIOD BEGINS SUNDAY WITH A LARGE CLOSED UPPER LEVEL LOW PRESSURE AREA CENTERED OVER EASTERN MT. THIS WILL LIFT NORTH/NORTHEAST AND INTO SOUTHERN CANADA THROUGH THE DAY AND INTO THE EVENING. AT THE SURFACE...A WEAK BOUNDARY WILL PUSH ACROSS MUCH OF OUR CWA. WITH THE SURFACE HEATING ALONG WITH THE COOLER AIR ALOFT AND PLENTY OF MOISTURE...INSTABILITY SHOULD BUILD UP. EXPECT SCATTERED SHOWERS/THUNDERSTORMS TO DEVELOP ALONG THIS BOUNDARY AS IT PUSHES SLOWLY EAST. SURPRISINGLY...ALL THREE MODELS (GFS...EC...GEM) ALL SHOW A NARROW AREA OF QPF ALONG THIS WEAK FRONTAL BOUNDARY LIFTING EAST AND NORTHEAST INTO THE EVENING. HAVE IN DECENT CHANCES FOR THIS TIME PERIOD. OTHERWISE...THE UPPER LEVEL FLOW BECOMES NEARLY ZONAL WITH SEVERAL SHORT WAVE TROUGHS MOVING ACROSS THE REGION FROM THE WEST THROUGH THURSDAY. HAVE IN MANY SLIGHT CHANCE/CHANCES FROM MONDAY THROUGH THURSDAY ACROSS THE CWA. SUNDAY SHOULD BE COOLER THAN NORMAL ACROSS THE REGION WITH HIGHS MAINLY IN THE MID 50S TO THE LOWER 60S. HIGHS FOR THE REST OF THE LONG TERM WILL BE CLOSER TO NORMAL IN THE 60S AND LOWER 70S. && .AVIATION... 06Z TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS LIGHT RAIN NEAR KMBG/KABR/KATY BUT STILL MAINTAINING VFR CONDITIONS. A SECOND SURGE OF MOISTURE BETWEEN 08Z AND 10Z WILL LOWERS CIGS TO MVFR/IFR CIGS AND VISBY FOR KABR...WHILE KPIR REMAINS IN A BREAK BETWEEN TWO SYSTEMS. THERE CONTINUES TO BE A HIGH DEGREE OF UNCERTAINTY OVER THE TIMING OF DETERIORATING CONDITIONS. WINDS WILL BE THE MORE CONSISTENT PORTION OF THE FORECAST...WITH AN EASTERLY FLOW AT 15 TO 25 KTS GUSTS 25 TO 35 KTS. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. && UPDATE...WISE SHORT TERM...SD LONG TERM...MOHR AVIATION...WISE WEATHER.GOV/ABERDEEN
Hazardous weather outlook, Apr 26, 4:53 AM CDT, 23 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 453 AM CDT THU APR 26 2012 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-271000- TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- 453 AM CDT THU APR 26 2012 /353 AM MDT THU APR 26 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WIDESPREAD RAIN IS EXPECTED ACROSS THE AREA FRIDAY...FRIDAY NIGHT AND INTO THE DAY SATURDAY. ONE TO TWO INCHES OF RAINFALL IS EXPECTED DURING THIS TIME FRAME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. PARKIN
Nearby
Wind Advisories in South Dakota, 2012Every wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.